Mine started to make a difference at 600 3 times a day. At my worst I went up to 900 3 times a day. Currently at 600x3 and have been for around 12 months. Takes the edge off enough that I can cope as opposed to removing it.
Just started on Jan 01. PCM said he would increase after 30 day follow up. It seems to take edge off enough to sleep. This is 600mg at bed time. It does nothing for headache pain. But I believe the other bodily pain eases up a bit. I hardly notice bc I take other bed time meds to help with sleep. I have observed no side effects at this level so far. (Day 28).
I had to take 800 mg four times a day. I maxed out on how much could be given it didn't help me at all. My nuro then put me on Baclfin to help more with the muscle spasms and tightness along with the clonus. But that is my experience and I have a whole slew of meds I have to take
I'm on 600mg 3 times a day (1800mg total) + 2 x 200mg as and when needed. i didn't think it helped but I've recently discovered it helps me than thought so I'm going to ask if i can up it to 1g (1000mg) 3 times a day + 2 x 300mg as and when needed
I couldn't take more than 600/day - had bad reaction. They didn't do anything. My mother was on a larger dose like many of you & it never worked for her either. I'm honestly starting to believe that during testing for this drug, a couple of people felt better physically so every pain Dr in the country believed that it helps. Kind of like 1 person got constipated during drug trials so now it's on the side effects list.
Ugh. It helped me, especially with sleep. But even at 100mg it would give me a hangover type feeling. Like I was drunk or my IQ dropped 20pts the next day. Couldn't function properly on it. I much preferred Lyrica as it didn't give me that side effect for whatever reason but my insurance decided they were the doctors and denied it. Can't afford 800/month out of pocket so no thank you!
Hopefully it helps you without the negative side effects I had!
Just came on here to talk about gabapentin. I just started 300/3x day. This is my third day on it. I am SO DIZZY. If I didn't have my cane I would not be able to get around my house. I know there is an adjustment period for this drug but this is pretty bad.
Wow Aliya, I need to say thank you! I looked up cervicogenic headaches, and I think that is my main headaches rather than migraines. I started with migraines in 1995 after my second cervical fusion. But in the last 10 years I've had headaches that seemed to start at the base of my skull and creep up/down to include my whole head, neck, and shoulders. All this time I've blamed it on migraines because that's what all the docs were saying. They were wrong, because the research I did describes these specific headaches to a T. Thank you, because it makes a difference in treatments. 🌼
I am taking 400/4x day. Started out @ 300/3x day which I did notice a difference when I started it, but Dr keeps upping my dosage and adjusting my multiple meds since I am still in a significant amount of pain all the time. I have fibro along with multiple spine issues and migraines.
BTW We started with 200 mg doses three times a day. However in those only worked when I was in the middle of a full-blown public nerve or neuropathy/ panic attack all rolled up into one. And when that came up I also needed 1500 mg of methocarbamol three Tylenol extra strength 500 mg tabs and two 1 mg Klonopin's.
No fun. But as we work worked on it one doctor after Nother decided to increase the dosage and got to a point where I could feel the difference and I suggested the dose that I'm on now and it works quite well. No more neuropathy attacks in public!
I am on 300 mg 3 x a day. Still nothing. Tramadol ER 100 mg 2x a day, Celebrex 200mg once a day and Tramadol 50 mg 2 tabs up to 3 x a day as needed. I wish I could be pain free. I guess it all works somewhat but no full relief.
Used GABA for almost 30 days of 600mg/day. Supposed to have gotten to 2400mg/day. After 15 days increase in vertigo and headache pain. It was intended to treat nerve pain. After fall down stairs decided not to increase dosage. Slowly reduced and got off this one. Not enough of a benefit vs. side effect. Looking at more holistic methods
Flappyslady, someone on this forum mentioned occipital neuralgia once and that completely hit me with the "oh that makes total sense" at the time. I was actually a little irritated that my doctor diagnosed Cervicogenic headaches instead. But once I read about them I realized they are almost exactly the same. And since I have an extruded disc in my neck, it's a reasonable diagnosis. I'm not thrilled to be on gabapentin. I don't like taking any drugs. I'm hoping that after healing (or surgery) of the disc I will be able to get off it.
Oh my goodness. My short term memory is getting worse and worse. I'm blaming the gabapentin!!! Yesterday I wrote a Facebook comment then three minutes later "liked" my own comment because someone wrote exactly what I was thinking. Today I commented on the same post twice because when I read it the second time i didn't remember reading it the first time and didn't know I had already commented.
True & worsened constipation. I'm already on Citrucel & India psyllium for it, plus Linzess. They've also put me on Imdur for angina last Friday, but the constipation has been worse for about 7-9 days.
I was looking up whether I could get some of my meds cheaper through mail order (90 day) v/s retail local (30 days). When checking on Gabapentin, it offered the alternative of Nortriptyline. Unless I'm mistaken Gabapentin is an anti-seizure drug while Nortriptyline is an antidepressant. So how can one equal the other in treatment? I'm confused.
I have been taking 300 mg 4 x a day for 15 years like y'all it didn't really help much ,I went to a Dr in Houston and he told me that I needed a medication that would treat the nerves in my upper and lower nerves so he put me on Savella 50mg 2x a day. It took about a month before I noticed a difference. But if you are on disability and have Cigna Health Spring be prepared to fight because it's not on their formulary and you and your Dr will have to prove that nothing else works and they will let you get it but I have to pay 64.00 for 30'days, and when I'm in the douhnut hole I pay 98.00. But I have to have it to be able to function, they put me on Lyrica and that was like taking Tylenol. They made me take it for 3'months before they would agree to pay for it. A month ago my Dr. star tree ed me on600 mg of Gabapentin 4x a day.
I take 300 in morning and afternoon with 600 at bedtime. They don't help me sleep, they take the edge off some pain then I have muscle relaxers and pain pills which don't do much more. Still hurt, still have the never ending headache and still have insomnia.
It must be my extreme medication allergies & sensitivity, but I'm still just using 1 at 300 mg at bedtime, and I'm sleeping better. Although I still wake up to change positions 2-4x a night, I sleep 10 hours with the gabapentin. It then takes me 3 cups of coffee, a shower and appx 3-4 hours before my brain climbs out of a bog. I'm actually afraid to drive because of how I feel each morning.
@ hornsholdmyhalo, I see my psych doc Monday so I plan to ask him about the possible link between the gabapentin & Nortriptyline. Gabapentin is more a seizure control & Nortriptyline is more for depression, but apparently there's some chemical link for the drug Rx company to suggest the Nortriptyline in place of gabapentin. I'm definitely curious, and it would explain my over sedated feeling, but not the grumpiness.
I forced myself awake this morning and later called my pharmacy to ask about the gabapentin & Nortriptyline. He said they're not at all the same but sometimes Nortriptyline is used for pain (if pt also has depression) because it acts on the pain receptors in the brain similar to gabapentin. He said both drugs have a sedative in them and it sounded like I was being over sedated, then he recommended I call my doctor. My doctor agreed and changed me to 100 mg, 3x day. He said its possible its due to my extreme sensitivity and/or allergies to meds. I took a Tramadol earlier today and once again I'm starting to tingle & itch all over... That's always how my med allergies started in the past. Wish me luck with the lower dose Gabapentin!